Andrzej Dudek ; Andrzej Ruciński - Monochromatic loose paths in multicolored $k$-uniform cliques

dmtcs:4372 - Discrete Mathematics & Theoretical Computer Science, October 2, 2019, vol. 21 no. 4 -
Monochromatic loose paths in multicolored $k$-uniform cliquesArticle

Authors: Andrzej Dudek ORCID; Andrzej Ruciński

    For integers $k\ge 2$ and $\ell\ge 0$, a $k$-uniform hypergraph is called a loose path of length $\ell$, and denoted by $P_\ell^{(k)}$, if it consists of $\ell $ edges $e_1,\dots,e_\ell$ such that $|e_i\cap e_j|=1$ if $|i-j|=1$ and $e_i\cap e_j=\emptyset$ if $|i-j|\ge2$. In other words, each pair of consecutive edges intersects on a single vertex, while all other pairs are disjoint. Let $R(P_\ell^{(k)};r)$ be the minimum integer $n$ such that every $r$-edge-coloring of the complete $k$-uniform hypergraph $K_n^{(k)}$ yields a monochromatic copy of $P_\ell^{(k)}$. In this paper we are mostly interested in constructive upper bounds on $R(P_\ell^{(k)};r)$, meaning that on the cost of possibly enlarging the order of the complete hypergraph, we would like to efficiently find a monochromatic copy of $P_\ell^{(k)}$ in every coloring. In particular, we show that there is a constant $c>0$ such that for all $k\ge 2$, $\ell\ge3$, $2\le r\le k-1$, and $n\ge k(\ell+1)r(1+\ln(r))$, there is an algorithm such that for every $r$-edge-coloring of the edges of $K_n^{(k)}$, it finds a monochromatic copy of $P_\ell^{(k)}$ in time at most $cn^k$. We also prove a non-constructive upper bound $R(P_\ell^{(k)};r)\le(k-1)\ell r$.

    Volume: vol. 21 no. 4
    Section: Graph Theory
    Published on: October 2, 2019
    Accepted on: July 16, 2019
    Submitted on: March 15, 2018
    Keywords: Mathematics - Combinatorics

    Consultation statistics

    This page has been seen 1127 times.
    This article's PDF has been downloaded 311 times.